Alert archive / California / Special Weather Statements in 2015
Special Weather Statement, NWS Sacramento, CA
NWS Sacramento, CA issued this special weather statement at Feb 8, 2015, 7:48 PM PST for Calaveras County, California. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 8, 2015, 7:48 PM PST (03:48 UTC)
- Expired
- Feb 8, 2015, 8:30 PM PST
- In force
- 42 min
- Issued by
- NWS Sacramento, CA
County Calaveras County, CA
The radar
The Sacramento radar (KDAX), 127 km from the middle of the area, began a volume at 03:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Oakland, CA (KOAK), launched 00:00Z, 3.8 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1017 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- 164 m²/s²
- 0-3 km storm-relative helicity
- 204 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
258
WWUS86 KSTO 090348
SPSSTO
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SACRAMENTO CA
748 PM PST SUN FEB 8 2015
CAZ067-069-090430-
MOTHERLODE CA-WEST SLOPE NORTHERN SIERRA NEVADA CA-
748 PM PST SUN FEB 8 2015
THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
NORTHEASTERN CALAVERAS COUNTY IN CENTRAL CALIFORNIA
EAST CENTRAL AMADOR COUNTY IN CENTRAL CALIFORNIA
EXTREME SOUTH CENTRAL EL DORADO COUNTY IN CENTRAL CALIFORNIA
SOUTHWESTERN ALPINE COUNTY IN CENTRAL CALIFORNIA
NORTH CENTRAL TUOLUMNE COUNTY IN CENTRAL CALIFORNIA
UNTIL 830 PM PST
AT 747 PM PST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM LILY GAP TO
CALAVERAS BIG TREES SP TO JUPITER..AND MOVING EAST AT 45 MPH.
WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH
HEAVY RAIN.
LOCATIONS IMPACTED INCLUDE...
SHRINER LAKE CAMPGROUND... BLACK SPRINGS... LONG BARN AND MI-WUK
VILLAGE...
TAMARACK... BEAR VALLEY AND LAKE ALPINE...
LAT...LON 3854 11998 3803 12008 3804 12024 3809 12046
3814 12049 3858 12051
TIME...MOT...LOC 0348Z 280DEG 67KT 3840 12034 3826 12033
3814 12031
$$
CSWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sacramento, CA wrote its last area forecast discussion before this special weather statement went out at Feb 8, 3:06 PM PST, 4 hours 42 minutes earlier.
Area forecast discussion, Feb 8, 3:06 PM PST, 4 hours 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SACRAMENTO CA 306 PM PST Sun Feb 8 2015 .Synopsis... A storm system moves through the through tonight bringing heavy rain, gusty winds and potentially severe afternoon/early evening thunderstorms. Snow may cause travel difficulties for Sierra passes tonight into Monday. Lingering showers Monday then drier and warmer conditions return Tuesday. && .Discussion... Several waves of showers and thunderstorms have moved through the region today, rotating around the offshore low pressure system as it moves slowly toward the PacNW. This has brought widespread beneficial precipitation to the region along with reports of minor street flooding with some of the lines of heavier showers. So far, the relatively fast movement of these lines has limited overall accumulations in any one spot over a short period of time. Radar indicates the narrow cold frontal rain band moving south and east of the Sacramento area at mid-afternoon. Surface winds have veered to the southwest behind this line, but it looks like it will only be temporary as they'll likely back to the southeast again late this afternoon. We continue to monitor the potential for severe weather across the Central Valley the remainder of the afternoon. Satellite imagery shows some clearing along the west side of the Sacramento Valley to the north of Sacramento and mid-level speed max is nosing onshore, but the window for anything to pop is rapidly shrinking as sunset approaches a few hours from now. Very minor changes to snow forecast over the northern Sierra - expect some impacts to develop at the higher elevations overnight tonight as snow levels lower. Expect winds to increase in the Central Valley during the evening as gradients tighten and become more east-west oriented across the valley. Have extended the wind advisory for the northern half of the Sacramento Valley into early Monday as strong gradients linger. A chance of showers and thunderstorms will linger across the region into Monday as a final short-wave in this series moves through, then drier weather returns Tuesday with much warmer temperatures. Temperatures rise to well above normal levels by Wednesday as upper level ridging builds. North to east winds develop and will begin to dry things out. Morning fog is also possible, especially in sheltered areas on the east side of the Valley and over the Delta. && .Extended Discussion (Thursday through Sunday)... Medium range models similar in showing strong upper ridging over Interior NorCal through the extended forecast period. This will result in dry weather with above normal temperatures. Locally gusty easterly wind possible over the West slopes of the Northern Sierra Nevada midweek, otherwise winds over Interior NorCal will generally be light. Areas of night and morning valley fog are likely to occur. High temperatures in the Central Valley will be in the 60s to mid 70s, warmest in the Northern Sacramento valley, with mainly 50s to 60s for the foothills and mountains. && .Aviation... Areas MVFR/IFR with lcl LIFR conds thru arnd 15z Mon in the Cntrl Vly and thru Mon aftn/eve omtns. Isold tstms poss til arnd 03z Mon. Areas Sly sfc wnd 25G35 kts in Cntrl Vly til 12z Mon...lcly stgr poss in Nrn Sac Vly late tngt. SWly wnd gsts to 50 kts or gtr poss ovr hyr mtn trrn ovngt into Mon. Sn lvls lwrg ovngt to arnd 050 to 060 Mon mrng. && .STO Watches/Warnings/Advisories... winter weather advisory until 4 pm pst monday above 6500 feet in the west slope northern sierra nevada. flash flood watch through late tonight motherlode...west slope northern sierra nevada. wind advisory until midnight pst tonight carquinez strait and delta...motherlode...northern san joaquin valley...southern sacramento valley. wind advisory until 6 am pst monday central sacramento valley... northeast foothills/sacramento valley...northern sacramento valley. &&
In the hours before
Local storm report, Feb 8, 3:16 PM PST, 4 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SACRAMENTO CA
316 PM PST SUN FEB 8 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM HEAVY RAIN 2 SE OROVILLE 39.48N 121.54W
02/08/2015 E0.91 INCH BUTTE CA TRAINED SPOTTER
HEAVY RAIN DURATION 24 HOURS. OBSERVER
LOCATION OROVILLE.
&&
NWS SACRAMENTO CA
IRIS SYSTEMSpecial weather statement, Feb 8, 3:20 PM PST, 4 hours 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SACRAMENTO CA
320 PM PST SUN FEB 8 2015
CAZ017-019-067-069-090000-
MOTHERLODE CA-NORTHERN SAN JOAQUIN VALLEY CA-SOUTHERN SACRAMENTO
VALLEY CA-WEST SLOPE NORTHERN SIERRA NEVADA CA-
320 PM PST SUN FEB 8 2015
THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
EAST CENTRAL SACRAMENTO COUNTY IN CENTRAL CALIFORNIA
CALAVERAS COUNTY IN CENTRAL CALIFORNIA
AMADOR COUNTY IN CENTRAL CALIFORNIA
EAST CENTRAL PLACER COUNTY IN CENTRAL CALIFORNIA
EL DORADO COUNTY IN CENTRAL CALIFORNIA
EASTERN SAN JOAQUIN COUNTY IN CENTRAL CALIFORNIA
WESTERN TUOLUMNE COUNTY IN CENTRAL CALIFORNIA
NORTHEASTERN STANISLAUS COUNTY IN CENTRAL CALIFORNIA
UNTIL 400 PM PST
AT 312 PM PST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING NEAR FIDDLETOWN
EXTENDING SOUTHWARD TO TURLOCK..MOVING NORTHEAST AT 35 MPH.
WIND GUSTS UP TO 45 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH
HEAVY RAIN AND CLOUD TO GROUND LIGHTNING. SMALL HAIL MAY ALSO BE
POSSIBLE. MOTORISTS IN THESE AREAS SHOULD BE PREPARED FOR REDUCED
VISIBILITY IN HEAVY RAIN WITH PONDING OF WATER ON ROADWAYS.
LAT...LON 3740 12112 3858 12113 3911 12023 3782 12006
3777 12013 3778 12017 3772 12032 3768 12031
TIME...MOT...LOC 2316Z 270DEG 51KT 3966 12106 3900 12106
3866 12106
PCHSpecial weather statement, Feb 8, 3:21 PM PST, 4 hours 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SACRAMENTO CA
321 PM PST SUN FEB 8 2015
CAZ017-019-067-069-090000-
MOTHERLODE CA-NORTHERN SAN JOAQUIN VALLEY CA-SOUTHERN SACRAMENTO
VALLEY CA-WEST SLOPE NORTHERN SIERRA NEVADA CA-
321 PM PST SUN FEB 8 2015
THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
EAST CENTRAL SACRAMENTO COUNTY IN CENTRAL CALIFORNIA
CALAVERAS COUNTY IN CENTRAL CALIFORNIA
AMADOR COUNTY IN CENTRAL CALIFORNIA
EAST CENTRAL PLACER COUNTY IN CENTRAL CALIFORNIA
EL DORADO COUNTY IN CENTRAL CALIFORNIA
EASTERN SAN JOAQUIN COUNTY IN CENTRAL CALIFORNIA
WESTERN TUOLUMNE COUNTY IN CENTRAL CALIFORNIA
NORTHEASTERN STANISLAUS COUNTY IN CENTRAL CALIFORNIA
UNTIL 400 PM PST
AT 312 PM PST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR FIDDLETOWN
SOUTHWARD TO TURLOCK..MOVING NORTHEAST AT 35 MPH.
WIND GUSTS UP TO 45 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH
HEAVY RAIN AND CLOUD TO GROUND LIGHTNING. SMALL HAIL MAY ALSO BE
POSSIBLE. MOTORISTS IN THESE AREAS SHOULD BE PREPARED FOR REDUCED
VISIBILITY IN HEAVY RAIN WITH PONDING OF WATER ON ROADWAYS.
LAT...LON 3740 12112 3858 12113 3911 12023 3782 12006
3777 12013 3778 12017 3772 12032 3768 12031
TIME...MOT...LOC 2316Z 270DEG 51KT 3966 12106 3900 12106
3866 12106
PCHSpecial weather statement, Feb 8, 4:15 PM PST, 3 hours 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SACRAMENTO CA
415 PM PST SUN FEB 8 2015
CAZ019-067-069-090100-
MOTHERLODE CA-NORTHERN SAN JOAQUIN VALLEY CA-WEST SLOPE NORTHERN
SIERRA NEVADA CA-
415 PM PST SUN FEB 8 2015
THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
EASTERN CALAVERAS COUNTY IN CENTRAL CALIFORNIA
EASTERN AMADOR COUNTY IN CENTRAL CALIFORNIA
EXTREME SOUTH CENTRAL EL DORADO COUNTY IN CENTRAL CALIFORNIA
WESTERN TUOLUMNE COUNTY IN CENTRAL CALIFORNIA
NORTHEASTERN STANISLAUS COUNTY IN CENTRAL CALIFORNIA
UNTIL 500 PM PST
AT 413 PM PST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM VOLCANO TO 7 MILES
SOUTHEAST OF SAN ANDREAS TO KEYSTONE..AND MOVING EAST AT 45 MPH.
WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH
HEAVY RAIN.
LOCATIONS IMPACTED INCLUDE...
COOKS STATION... COLUMBIA... JAMESTOWN... LILY GAP... MURPHYS...
SONORA... SPRINGFIELD AND TUTTLETOWN...
ARNOLD... EAST SONORA... MOCCASIN AND PHOENIX LAKE-CEDAR RIDGE...
CALAVERAS BIG TREES SP AND CEDAR RIDGE...
LAT...LON 3855 12019 3816 12014 3782 12018 3773 12061
3809 12064 3851 12069
TIME...MOT...LOC 0014Z 266DEG 48KT 3848 12059 3815 12054
3782 12050
CSLocal storm report, Feb 8, 4:17 PM PST, 3 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SACRAMENTO CA
417 PM PST SUN FEB 8 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0410 PM HEAVY RAIN 1 SE RANCHO CORDOVA 38.58N 121.28W
02/08/2015 E0.80 INCH SACRAMENTO CA TRAINED SPOTTER
ALL FELL IN HEAVY RAIN SHOWER MID AFTERNOON:
0.80" STORM TOTAL: 2.20: HEAVY RAIN DURATION
24 HOURS. OBSERVER LOCATION RANCHO CORDOVA.
&&
NWS SACRAMENTO CA
IRIS SYSTEMSpecial weather statement, Feb 8, 7:48 PM PST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SACRAMENTO CA
748 PM PST SUN FEB 8 2015
CAZ067-069-090430-
MOTHERLODE CA-WEST SLOPE NORTHERN SIERRA NEVADA CA-
748 PM PST SUN FEB 8 2015
THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
NORTHEASTERN CALAVERAS COUNTY IN CENTRAL CALIFORNIA
EAST CENTRAL AMADOR COUNTY IN CENTRAL CALIFORNIA
EXTREME SOUTH CENTRAL EL DORADO COUNTY IN CENTRAL CALIFORNIA
SOUTHWESTERN ALPINE COUNTY IN CENTRAL CALIFORNIA
NORTH CENTRAL TUOLUMNE COUNTY IN CENTRAL CALIFORNIA
UNTIL 830 PM PST
AT 747 PM PST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM LILY GAP TO
CALAVERAS BIG TREES SP TO JUPITER..AND MOVING EAST AT 45 MPH.
WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH
HEAVY RAIN.
LOCATIONS IMPACTED INCLUDE...
SHRINER LAKE CAMPGROUND... BLACK SPRINGS... LONG BARN AND MI-WUK
VILLAGE...
TAMARACK... BEAR VALLEY AND LAKE ALPINE...
LAT...LON 3854 11998 3803 12008 3804 12024 3809 12046
3814 12049 3858 12051
TIME...MOT...LOC 0348Z 280DEG 67KT 3840 12034 3826 12033
3814 12031
CSThe office that day
Everything else NWS Sacramento, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 8, 4:15 PM PST | Special Weather Statement | STO | Amador, Calaveras | 45 min |
| Feb 8, 5:18 PM PST | Areal Flood Warning | STO | Amador, Calaveras, Stanislaus, Tuolumne | 12 hr |
| Feb 9, 4:20 AM PST | Areal Flood Advisory | STO | Shasta | 6 hr |
| Feb 9, 1:16 PM PST | Special Weather Statement | STO | Shasta | 59 min |
| Feb 9, 2:24 PM PST | Special Weather Statement | STO | Shasta | 51 min |
| Feb 9, 3:43 PM PST | Special Weather Statement | STO | Tehama | 47 min |
Nearby
Special Weather Statements in California, 2015Every special weather statement in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.